Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Treat Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

... What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness and fever. Wasting is linked to disease progression
Ask the Experts

Under the Eye Wasting - what to do?

I notice my wasting under my eyes. I have tried Sulptra -- but it is expensive and minimal results. Any other ideas
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello, and thanks for posting. The area under the eyes can be a tricky area to treat. The skin is often thinner in this area and sub-dermal injections with Sculptra, Juvederm, or Restylane may end up producing Read more »

Facial Wasting and Polylactic acid

Could you please tell me if injections of Polylactic acid have been affective in reversing the facial wasting associated with lipodystrophy? Are there other cosmetic ways of dealing with this syndrome?
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
...There are some reports that polylactic acid is effective in treating facial wasting. Other treatments include collagen or silicone implants, and while expensive, some of my patients have had Read more »

Wasting in face, what was your experience?

Dr. Bob,Listen. I really have wasting in the face, top temples. It noticable but only there left and right. No medication.Did you have wasting prior to going on meds left/right temple? And is there any way to correct this without cosmetics, if...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello Jason,No, I did not have any facial wasting before starting my meds. There are unfortunately no therapies that have been shown to be effective in treating the underlying Read more »

Am I doing enuogh to treat wasting??

Hello. I have been diagnosed with wasting. I am taking Sustiva, Crixivan, & Previon to treat HIV. I am taking Megase, Ultrase, Advera, multi-vitamins, Co Q-10, opium, to treat wasting. I am also taking Serastim & Testosterone injections regularly,...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Wow! Indeed you are trying. I do not use megace as it is not very effective in regaining muscle mass. Though you are already using serostim and testosterone you could try oxandrolone or nandrolone. Oxandrolone can be used at doses from 20-80mg... Read more »
Articles
The Body

Treating My Facial Wasting

...meantime, my friends, please be well. Mark To contact Mark, click here . Episode Seven: Treating My Facial Wasting var first = new... Read more »
Project Inform

Facial Wasting

...This article will briefly cover the ongoing research into the causes and possible treatments for lipoatrophy in general. It will also focus on newly approved and experimental facial fillers and implants. What Is Read more »
Mark King

A Facial Wasting Update

... Hello my friends, There was a lot of interest in my earlier video blog " Treating My Facial Wasting ," so I wanted to give you an update by taking you along on my third visit to Dr. Gerald Pierone . The earlier blog covered Read more »
AIDS InfoNet

Cryptosporidiosis

... What Is Cryptosporidiosis? Can Crypto Be Prevented? How Is Crypto Treated? The Bottom Line What Is Cryptosporidiosis? Cryptosporidiosis (crypto) is an infection caused by the parasite Cryptosporidium Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
...HIV/AIDS Lipoatrophy (Facial Wasting) Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that Read more »

Facial Wasting

Posted by Anonymous, 2 Replies
...Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting. Read more »

question about facial wasting

Posted by Anonymous
...Is facial wasting from the disease or the meds ? Read more »